• question-icon

    Suggest treatment for leg pain and varicose veins

default
Posted on Tue, 18 Aug 2015 in Veins and Arteries
Question: My mom is 81 yrs. old and has been suffering for a number of years with pain in her legs. It has become more severe over time and is making her unable to function as her legs hurt terribly. She has been to multiple doctors to try to obtain a diagnosis and get help. Finally, one doctor said the valves in some of her veins in her legs were not functioning property. Laser treatment was recommended and they were going to reroute around the bad areas. Then she had an appointment with her cardiologist and he told her not to have the laser treatment unless the pain was absolutely unbearable. He felt of her legs, down close to the ankles and said he did not see any problem. She is currently on generic Warfarin (Jantoven) and a blood pressure medication. Since Friday, the pain has been so bad she is feeling sick from it. What should she do? She is not able to take otc pain medications other than Tylenol and it does not help this.
doctor
Answered by Dr. Prakash H Muddegowda 5 hours later
Brief Answer:
Varicose veins, requires therapy.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.
Based on your query, my opinion is as follows:

1. Now, the pain has become absolutely unbearable.
2. Cause does not appear to be arthritis.
3. As it is bilateral, it could be due to varicose veins, due to dysfunctional valves in the veins of the legs.
4. Swelling and pigmentation can occur, and if progressive leads onto the formation of non-healing ulcers.
5. I think, you will need to get a bilateral color doppler of the legs for confirmation and get treatment for varicose veins. As it is easily treatable, need to get it treated.
6. I cannot think of any other diagnosis like deep vein thrombosis or osteoarhtritis at present, based on bilateral history and pain findings.
7. Limb elevation could reduce pain. You can try to keep a pillow below the limbs in lying down position. As she is already on tramadol, and Tylenol, opiod analagesics, under prescription from your doctor maybe necessary. If swelling is present, compression stockings maybe beneficial

Do meet your doctor for color doppler study of both the legs and further management.

Hope it helps.
Any further queries, here to help again.

Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Jantoven

doctor1 MD

I have been on Jantoven for 1 1/2 years after experiencing bi-lateral PE s. Since that time I have had heart palpatations. I recently went off...

doctor1 MD

side effects of change to Jantoven from warfarin sodium Have developed fatty liver , dark and slow urine, shortness of breath , dizziness , etc.

doctor1 MD

I had several drops of blood when I went to the bathroom. It was bright red and was coming from the vaginal area. I only had this during the night....

doctor1 MD

My name is Antonietta Di Giacomo and I takelevothyroxin for many years I take Lipitor 10mg know thay give to me the substitute wich is Atorvastain...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prakash H Muddegowda
  • Q - Suggest treatment for constipation

  • Q - What are symptoms of dementia and Alzheimer's disease?

  • Q - Suggest the type of specialist to consult for brooke-spielger syndrome

  • Q - Suggest treatment for low hemoglobin and high TSH levels

  • Q - What causes fluctuating body temperature after pneumonia?

  • Q - Suggest treatment for pain and constipation

  • Q - What causes nausea and pain when suffering from esophagitis?

  • Q - Suggest treatment for pain after suffering from shingles

  • Q - Suggest treatment for aspiration problem

  • Q - What causes loss of sense of taste?

backtotop2